Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 19, 2005, 4:05 AM MST for Yavapai County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2005, 4:05 AM MST (11:05 UTC)
- Expired
- Feb 19, 2005, 10:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 68 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 191115 FFWFGZ AZC025-191700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 405 AM MST SAT FEB 19 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA THIS WARNING IS FOR OAK CREEK SOUTH OF SEDONA TO THE VERDE RIVER * UNTIL 1000 AM MST * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAGE SPRINGS AND CORNVILLE. EXCESSIVE RUNOFF IS CAUSING OAK CREEK TO RISE TO FLOOD STAGE JUST DOWNSTREAM FROM SEDONA...AND ESPECIALLY AROUND THE CORNVILLE AREA. SECONDARY WASHES AND CREEKS NEAR OAK CREEK WILL ALSO EXPERIENCE ELEVATED FLOW. WATER LEVELS AT CORNVILLE ON OAK CREEK WERE AT 8.4 FEET AT 4 AM MST. BANK FULL IS 8 FEET...AND FLOOD STAGE IS 9 FEET. WATER LEVELS WILL REACH FLOOD STAGE AT CORNVILLE BY 8 AM MST. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3473 11197 3469 11190 3479 11184 3480 11190 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 2:45 AM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 19, 2:45 AM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 245 AM MST SAT FEB 19 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL BRING PERIODS OF RAIN AND SNOW TO ARIZONA THROUGH THE WEEKEND AND INTO NEXT WEEK. SNOW LEVELS WILL LOWER TO NEAR 6000 FEET TODAY WITH ACCUMULATING SNOW EXPECTED OVER THE HIGHER TERRAIN. && .DISCUSSION...A BROAD TROUGH REMAINED ACROSS THE SOUTHWEST UNITED STATES AND EASTERN PACIFIC THIS MORNING. AS A RESULT...A FETCH OF MOISTURE CONTINUED TO MOVE ACROSS ARIZONA FROM THE PACIFIC. FAST MOVING SHORT-WAVE DISTURBANCES IN THIS GENERAL FLOW WILL CONTINUE TO CAUSE PERIODIC ENHANCEMENTS OF PRECIPITATION. ONE SUCH DISTURBANCE WAS MOVING INTO CENTRAL ARIZONA THIS MORNING AND PROMISES TO BRING WIDESPREAD RAIN AND SNOW TO THE AREA UNTIL AROUND NOON. THE SNOW LEVEL WILL LOWER TO NEAR 6000 FEET BY AROUND NOON. EVEN AFTER THE CURRENT DISTURBANCE PASSES EXPECT IT TO REMAIN SHOWERY AS THE AIR MASS WILL REMAIN VERY MOIST AND UNSTABLE. YET ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ARIZONA OVERNIGHT BRINGING ANOTHER ROUND OF ENHANCED RAIN AND SNOW SHOWER ACTIVITY. THE SNOW LEVEL OVERNIGHT WILL REMAIN AROUND 6000 FEET. FOR THE DAY SUNDAY...EXPECT SOME SHOWER ACTIVITY BUT A STRENGTHENING LOW OFF THE COAST OF CALIFORNIA WILL HELP TO BUILD A SHORT-WAVE RIDGE ACROSS ARIZONA. THIS WILL STABILIZE THE AIR MASS AND HELP LIMIT SHOWER ACTIVITY. THE RIDGE WILL BE SHORT-LIVED AS THE LOW OFF THE CALIFORNIA COAST APPROACHES ARIZONA MONDAY NIGHT OR TUESDAY. THE SNOW LEVEL IS EXPECTED TO BE IN THE 6000 TO 6500 FOOT RANGE WITH SIGNIFICANT SNOW ACCUMULATION A POSSIBILITY OVER THE HIGHER TERRAIN OF NORTHERN ARIZONA ON TUESDAY. WIDESPREAD RAIN WILL BE POSSIBLE OVER AREAS SOUTH OF THE MOGOLLON RIM. MCCOLLUM && .FGZ WATCHES/WARNINGS/ADVISORIES...FFA UNTIL SATURDAY EVENING FOR ARIZONA ZONES 006/007/008/018/037/038. SNOW ADVISORY UNTIL NOON MST SATURDAY FOR ARIZONA ZONES 004/006/007/015/016. &&
Hazardous weather outlook, Feb 18, 7:00 AM MST, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST FRI FEB 18 2005 AZZ004>018-037>040-191400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST FRI FEB 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM NEAR THE SOUTHWEST UNITED STATES WILL BRING SIGNIFICANT PRECIPITATION TO NORTHERN ARIZONA TODAY. RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS RAINFALL COULD RESULT IN FLOODING ACROSS PORTIONS OF ARIZONA TODAY. A FLASH FLOOD WATCH HAS BEEN ISSUED. SEE PHXFFAFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL CONTINUE TO BRING SIGNIFICANT PRECIPITATION TO NORTHERN ARIZONA ON SATURDAY AND A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SATURDAY EVENING. SNOW LEVELS WILL FALL TO AROUND 6500 FEET EARLY SATURDAY MORNING. MODERATE SNOWFALL ACCUMULATIONS ARE LIKELY AT THE HIGHER ELEVATIONS AND A SNOW ADVISORY MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 11:20 PM MST | Flash Flood Warning | FGZ | Yavapai | 5 hr |
| Feb 19, 9:23 AM MST | Flash Flood Warning | FGZ | Gila | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.